Alert archive / Minnesota / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Apr 10, 2014, 1:10 PM CDT for Big Stone County, Traverse County, Minnesota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2014, 1:10 PM CDT (18:10 UTC)
- Expired
- Apr 10, 2014, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 6.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070 WWUS83 KABR 101810 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 110 PM CDT THU APR 10 2014 ...EXPECT GUSTY WINDS AND LOW HUMIDITY THIS AFTERNOON... MNZ039-046-SDZ272-273-110000- /O.NEW.KABR.FW.W.0002.140410T1810Z-140411T0000Z/ TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY- 110 PM CDT THU APR 10 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 039 AND 046. FIRE WEATHER ZONES 272 AND 273. * WIND...WEST TO NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...DRY FUELS...AND GUSTY WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS INTO THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SD
1 follow-up statement
795 WWUS83 KABR 110003 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 703 PM CDT THU APR 10 2014 MNZ039-046-SDZ272-273-110115- /O.EXP.KABR.FW.W.0002.000000T0000Z-140411T0000Z/ TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY- 703 PM CDT THU APR 10 2014 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...272 AND 273... AS THE TEMPERATURE COOLS AND WIND SUBSIDES...CONDITIONS ARE IMPROVING ACROSS THE REGION...THUS THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$ TDK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Apr 10, 12:52 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 10, 12:52 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1252 PM CDT THU APR 10 2014 .UPDATE... AVIATION DISCUSSION HAS BEEN UPDATED BELOW FOR 18Z TAFS. UPDATED THE FORECAST TO INCREASE HIGH TEMPERATURES ACROSS THE CWA. SEVERAL LOCATIONS HAVE ALREADY WARMED INTO THE 40S AND 50S WITH SEVERAL MORE HOURS OF HEATING LEFT TO GO. WITH WARMER TEMPERATURES EXPECTED...FIRE WEATHER IN THE EASTERN CWA REMAINS A CONCERN. AFTERNOON RH VALUES SHOULD FALL TO THE LOWER 20 PERCENT RANGE...HOWEVER SUSTAINED WINDS WILL REMAIN BELOW 20 MPH. WILL CONTINUE TO MONITOR OBS FOR A POSSIBLE FIRE WEATHER HEADLINE. && .PREVIOUS DISCUSSION... .SHORT TERM...THROUGH SATURDAY NORTHWEST FLOW DRAWING COOLER AIR...ALONG WITH LOWER DEWPOINTS. ADD SOME DAYTIME HEATING...AND MIXING TO AROUND 5-6KFT WILL RESULT IN SOME 20 TO 25KTS OF WIND DOWN TO THE SURFACE. THIS PUTS MUCH OF THE EASTERN CWA CLOSE TO RED FLAG CRITERIA/VERY HIGH FIRE DANGER. WIND CONDITIONS WILL BE MUCH LESS ERRATIC HOWEVER...AND GIVEN THE LOWER SPEEDS AND COOLER TEMPERATURES...WILL FORGO ANY HEADLINES. A NORTHWEST FLOW SHORTWAVE MOVES OVERHEAD LATE TONIGHT. NOT MUCH FOR MOISTURE...OR INSTABILITY. WILL MAINTAIN LOW CHANCE POPS FOR A FEW HOURS OVERNIGHT. A MORE IMPRESSIVE WAVE MOVES THROUGH EARLY SATURDAY. THIS FEATURES A 50-60KFT LOW LEVEL JET DEVELOPING OVER NEBRASKA/SOUTH DAKOTA. SOUNDINGS ARE DEVOID OF CAPE HOWEVER. MODELS DIVERGE OVER THE TIMING OF THE COLD AIRMASS THAT FOLLOWS SATURDAY. THE NAM/GEM/ECMWF ARE DELAYED...WHICH WILL ALLOW FOR MILDER TEMPERATURES ON SATURDAY...AS H85 READINGS TOP OUT BETWEEN +6 AND +12C. THE GFS SLIGHTLY FASTER TIMING OF COLD ADVECTION TRANSLATES INTO MUCH COLDER HIGHS POTENTIALLY. ALL MODELS SHOW FAVORABLE MIXING CONDITIONS HOWEVER. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY NO CHANGES TO THE EXTENDED THIS MORNING. POST-FRONTAL PRECIPITATION CHANCES GO AWAY AFTER SATURDAY NIGHT...AND STAY AWAY UNTIL LATE IN THE PERIOD. MUCH OF THE OUT PERIODS IS HIGHLIGHTED BY COOL TEMPERATURES RUNNING NEAR TO BELOW CLIMO NORMAL. LATE IN THE PERIOD...THERE IS SOME EVIDENCE SUGGESTING THE RIDGE-WEST/TROUGH-EAST FLOW PATTERN MAY BREAK DOWN LONG ENOUGH TO ALLOW A COUPLE OF LOW PRESSURE SYSTEMS TO BRING PRECIP CHANCES BACK TO THE REGION. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS WILL PREVAIL THROUGH THE TAF FORECAST PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...SD/TMT SHORT TERM...CONNELLY LONG TERM...DORN AVIATION...TMT WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 10, 3:38 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 338 AM CDT THU APR 10 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-110845- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 338 AM CDT THU APR 10 2014 /238 AM MDT THU APR 10 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT HIGH TO VERY HIGH FIRE DANGER WILL CONTINUE ACROSS THE REGION THIS AFTERNOON THANKS TO BREEZY NORTHWEST WINDS...MILD TEMPERATURES...AND DRY AIR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
Nearby
Red Flag Warnings in Minnesota, 2014Red Flag Warnings in South Dakota, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.